A 12-year-old student who was traveling by New York City Transit ...Learn More
A laborer who was involved in demolition of a large building ...Learn More
Elevator drop accident in a Queens hospital causing neck injury ...Learn More
School bus accident in the Bronx as the result os speeding, causing ...Learn More
If a person is injured while undergoing surgery or using a faulty medical device, they may be entitled to a claim for compensation. An experienced defective medical device lawyer can assist in recovering compensation for medical expenses and lost wages.
The Fentanyl patch is produced by various manufacturers for use in patients with moderate to severe chronic pain. It is most frequently used to treat long-term cancer pain. Each patch contains a three day dose of fentanyl gel which is designed to release a steady dose of the analgesic through a rate controlled membrane. Most fentanyl patches are reportedly 80 times more potent than morphine. When the patch leaks or is otherwise defective, it delivers an excessive amount of fentanyl which may cause toxicity or overdose resulting in death.
As recently as October 2010, the FDA announced a recall involving 18 lots of a 25 mcg/hr fentanyl patch manufactured by Actavis. The product was believed to be releasing the fentanyl gel too quickly. A prior recall in 2008 also involving Actavis was a result of a fold-over defect which may cause the patch to leak and expose patients and others in contact with the patch to direct contact with the fentanyl gel. Exposure to the gel itself may lead to serious adverse reactions, including respiratory failure and overdose, possibly leading to death. Fentanyl patches have been the subject of numerous related recalls involving fold-over defects and cuts in the patch since their release in the 1990s.
If you or someone you know has been harmed by the Fentanyl patch, contact us immediately. The defective medical device lawyer of Leandros A. Vrionedes, P.C. is dedicated to helping individuals and their families harmed by the Fentanyl patch. We represent victims on a contingency basis and are only paid upon settlement or a verdict in your favor.
Johnson & Johnson and its medical device subsidiary, DePuy Orthopaedics (“DePuy”), has voluntarily recalled two of its hip replacement systems – the ASR XL Acetabular System (commonly used for total hip replacements) and the ASR Hip Resurfacing System (used for bone conserving surgeries). The ASR Hip System is one of many hip implants available from DePuy and is essentially a one-piece cup and socket that may be used either for total hip replacement or resurfacing. The recall of the DePuy Hip Replacement Systems follows a March 10, 2010 New York Times article which stated that DePuy had halted sales and issued an urgent safety notice for its ASR systems. In August 2010, the FDA issued a warning letter to DePuy for selling the ASR systems and other joint devices without FDA approval.
DePuy announced that data received by the company from an independent national registry in the United Kingdom shows that more people than expected who received the DePuy ASR system experienced pain and other symptoms resulting in the necessity of a second hip replacement surgery. A failure in the original design of the hip replacement systems – loosening of the materials — was reported to be the cause of the defects in the system. The data showed that five years after implantation with an ASR resurfacing system, approximately 12% of patients needed a second surgery. 13% of patients with an ASR replacement system needed revision surgery. As a result of these recalls, anyone with such a system will require close monitoring.
Symptoms of an ASR implant failure include: unexplained hip pain; thigh pain or groin pain; pain when walking; and pain when weight bearing. DePuy has advised patients who have undergone surgery with an ASR hip system to consult their surgeon as soon as possible, even if they are not experiencing any symptoms.
If you or someone you know has been harmed by the DePuy hip replacement, contact us immediately. The defective medical device lawyer of Leandros A. Vrionedes, P.C. is dedicated to helping individuals and their families harmed by the DePuy hip replacement. We represent victims on a contingency basis and are only paid upon settlement or a verdict in your favor.
The Transvaginal Mesh is a pelvic sling structure manufactured by a number of companies, including Johnson & Johnson, Boston Scientific, C.R. Bard and American Medical Systems, and is used to treat Pelvic Organ Prolapse (POP) and Stress Urinary Incontinence (SUI) in women. The mesh helps to reinforce the vaginal wall and provide additional support to the bladder or urethra. Studies have linked the mesh to a high incidence of injuries that can be painful and result in permanent disfigurement. Many women have reported complications such as pain, infection, bleeding and urinary problems, a few years after surgery. The FDA has also received thousands of reports of mesh erosion, recurrence of prolapse, as well as bladder, bowel or vessel perforation.
In October 2008, and again in July 2011, the FDA released warnings alerting physicians and patients to the disproportionately high risk of vaginal mesh injuries and complications associated with the mesh. The FDA asked surgeons to carefully consider all other treatment options and to make sure that their patients are fully informed of potential complications from surgical mesh. The FDA also said, “serious complications associated with surgical mesh for transvaginal repair of POP are not rare”. According to the FDA, erosion of the mesh was the most common and consistently reported mesh-related complication from transvaginal surgeries using mesh. A recent article in the Journal of Obstetrics and Gynecology found that patients would have been better off with traditional treatment rather than being implanted with vaginal mesh.
If you or someone you know has been harmed by the Transvaginal Mesh, contact us immediately. The defective medical device lawyer of Leandros A. Vrionedes, P.C. is dedicated to helping individuals and their families harmed by the Transvaginal Mesh. We represent victims on a contingency basis and are only paid upon settlement or a verdict in your favor.
Gadolinium is a contrast agent for MRI. Gadolinium, or gadodiamide, provides greater contrast between normal tissue and abnormal tissue in the brain and body. Gadolinium looks clear like water and is non-radioactive. After it is injected into a vein, Gadolinium accumulates in the abnormal tissue that may be affecting the body or head. Gadolinium causes these abnormal areas to become very bright (enhanced) on the MRI. This makes it very easy to see. Gadolinium is then rapidly cleared from the body by the kidneys.
New reports have identified a possible link between NSF/NFD and exposure to gadolinium containing contrast agents. Nephrogenic fibrosing dermopathy (NFD) causes thickening and hardening of the skin, often in the extremities, and occurs in patients with underlying renal disease.
The FDA has learned of cases of NSF/NFD in patients with kidney failure who received gadolinium-containing contrast agent. The FDA is actively investigating whether exposure to a gadolinium-contrast agent is associated with the development of NSF/NFD.
If you or someone you know has been harmed by Gadolinium, contact us immediately. The defective medical device lawyer of Leandros A. Vrionedes, P.C. is dedicated to helping individuals and their families harmed by Gadolinium. We represent victims on a contingency basis and are only paid upon settlement or a verdict in your favor.